Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 2, 2014, 11:39 AM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2014, 11:39 AM CDT (16:39 UTC)
- Expired
- Jun 2, 2014, 12:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
196
WUUS53 KMKX 021639
SVRMKX
WIC059-101-021715-
/O.NEW.KMKX.SV.W.0040.140602T1639Z-140602T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1139 AM CDT MON JUN 2 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RACINE COUNTY IN SOUTHEAST WISCONSIN...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 1215 PM CDT
* AT 1139 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EAGLE LAKE TO NEAR PADDOCK LAKE TO FOX LAKE TO
NEAR JOHNSBURG...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...
STURTEVANT...UNION GROVE...PADDOCK LAKE...WIND LAKE...CAMP LAKE...
ROCHESTER...SILVER LAKE...WIND POINT...WATERFORD NORTH...EAGLE
LAKE...BROWNS LAKE...CALEDONIA...SALEM...WATERFORD...BRISTOL AND
ELMWOOD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4260 8823 4283 8823 4284 8782 4278 8775
4276 8777 4271 8777 4267 8779 4266 8781
4261 8782 4259 8781 4252 8781 4249 8780
4250 8825
TIME...MOT...LOC 1639Z 254DEG 25KT 4274 8814 4262 8814 4242 8818 4235
8825
HAIL...<.75IN
WIND...60MPH
$$
DDV2 follow-up statements
382
WWUS53 KMKX 021652
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 AM CDT MON JUN 2 2014
WIC059-101-021715-
/O.CON.KMKX.SV.W.0040.000000T0000Z-140602T1715Z/
RACINE WI-KENOSHA WI-
1152 AM CDT MON JUN 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN RACINE AND KENOSHA COUNTIES...
AT 1151 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WIND LAKE TO NEAR UNION GROVE TO LAKE VILLA TO
NEAR LAKEMOOR...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...
UNION GROVE...PADDOCK LAKE...CAMP LAKE...SILVER LAKE...WIND POINT...
EAGLE LAKE...CALEDONIA...SALEM...BRISTOL...ELMWOOD PARK...NORTH
BAY...KANSASVILLE...FRANKSVILLE AND NORTH CAPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4262 8813 4270 8811 4283 8811 4284 8782
4278 8775 4276 8777 4271 8777 4267 8779
4266 8781 4261 8782 4259 8781 4252 8781
4249 8780 4250 8820
TIME...MOT...LOC 1651Z 246DEG 32KT 4281 8807 4265 8804 4244 8810 4237
8817
HAIL...<.75IN
WIND...60MPH
$$
DDV731
WWUS53 KMKX 021717
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1217 PM CDT MON JUN 2 2014
WIC059-101-021727-
/O.EXP.KMKX.SV.W.0040.000000T0000Z-140602T1715Z/
RACINE WI-KENOSHA WI-
1217 PM CDT MON JUN 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RACINE AND
KENOSHA COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING IS CURRENTLY MOVING
OFFSHORE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4262 8813 4270 8811 4283 8811 4284 8782
4278 8775 4276 8777 4271 8777 4267 8779
4266 8781 4261 8782 4259 8781 4252 8781
4249 8780 4250 8820
TIME...MOT...LOC 1713Z 254DEG 25KT 4281 8807 4265 8804 4244 8810 4237
8817
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:15 AM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jun 2, 5:15 AM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 515 AM CDT MON JUN 2 2014 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. SCATTERED TO BROKEN CONVECTION OVER NORTHERN SECTIONS OF CWA LIFTING OFF TO THE NORTH WITH WEAK LOBE OF LOW PRESSURE. EXPECT ONE MORE BAND OF BROKEN CONVECTION TO DEVELOP AND CROSS CWA THIS MORNING AS ALL MODELS SWING SHORT WAVE TROUGH THROUGH CWA THIS MORNING. MID LEVEL LAPSE RATES ARE NOT THAT STEEP...THOUGH 0 TO 6 KM BULK SHEAR STRENGTHENS TO AROUND 30 KNOTS AHEAD OF THE TROUGH THEN SLIPS BACK TO 20 TO 25 KNOTS...SUFFICIENT FOR SOME ORGANIZED UPDRAFTS AND SMALL HAIL POTENTIAL. STILL LOOKING AT HEAVY RAIN POTENTIAL WITH 1.5 TO 1.7 PWS AND CORFIDI VECTORS OF 5 TO 10 KNOTS. NOT MUCH HAPPENING UPSTREAM WITH STABILIZING EFFECT OF PREVIOUS EVENING/S CONVECTION LIMITING POTENTIAL FOR STRONG CONVECTION. SUBSIDENCE AND MID LEVEL DRYING BEHIND THE TROUGH AXIS THIS AFTERNOON. HOWEVER...FORECAST SOUNDINGS INDICATE ENOUGH INSTABILITY AND CAPE...POSSIBLY OVERDONE ON NAM SOUNDINGS WITH IT/S HIGHER DEW POINTS...TO KEEP AT LEAST CHANCE POPS IN FOR THE AFTERNOON INTO THE EVENING. .SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. SHORT TERM MODELS AGREE ON WEAK HIGH PRESSURE SLIDING EAST ACROSS THE REGION. THIS SHOULD RESULT IN QUIET WEATHER. PARTLY TO MOSTLY SUNNY SKIES SHOULD ALLOW FOR HIGHS IN THE 70S ACROSS THE AREA...EVEN NEAR THE LAKE WITH THE WESTERLY WINDS. MODELS THEN SHOW LOW PRESSURE MOVING EAST FROM THE CENTRAL PLAINS INTO THE MIDDLE MISSISSIPPI RIVER VALLEY TUESDAY NIGHT AND WEDNESDAY. THEY SHOW A DECENT 500 MB SHORTWAVE TROUGH MOVING EAST ACROSS SOUTHERN WISCONSIN ON WEDNESDAY. 850 MB LOW CROSSES FAR NORTHERN ILLINOIS...WITH LOW LEVEL JET POINTING INTO THE AREA AHEAD OF THE 850 MB LOW. GOOD FRONTOGENESIS RESPONSE IN THE LOW LEVELS CROSSES THE AREA WEDNESDAY...ALONG WITH GOOD Q VECTOR CONVERGENCE. THUS...WILL CONTINUE TO RAMP UP TO HIGHER END POPS IN THE SOUTH HALF OF THE AREA TUESDAY NIGHT INTO WEDNESDAY. THUNDER IS QUESTIONABLE DURING THIS TIME...AS NAM/GFS FORECAST SOUNDINGS ARE NOT SHOWING MUCH IN THE WAY OF MEAN LAYER OR ELEVATED CAPE. COULD SEE A MESOSCALE CONVECTIVE SYSTEM PASS EAST THROUGH ILLINOIS...THOUGH SOUTHERN WISCONSIN WOULD BE ON THE COOLER AND MORE STABLE NORTH SIDE OF IT. FOR NOW...WENT WITH SLIGHT CHANCES FOR THUNDER. ONSHORE WINDS WITH CLOUDS AND PRECIPITATION WILL KEEP HIGHS COOL WEDNESDAY...MAINLY IN THE 60S...PERHAPS COOLER ALONG THE LAKE. QUIET WEATHER RETURNS FOR WEDNESDAY NIGHT...AS HIGH PRESSURE MOVES INTO THE REGION. COOL LOWS IN THE 50S ARE EXPECTED. .LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM. GFS/ECMWF IN DECENT AGREEMENT WITH HIGH PRESSURE MOVING SLOWLY ACROSS THE REGION. THIS SHOULD BRING QUIET WEATHER TO THE AREA. TEMPERATURES SHOULD REMAIN BELOW SEASONAL NORMALS ACROSS MOST OF THE AREA...WITH ONSHORE WINDS EACH DAY. THEY THEN TRY TO BRING THE NEXT LOW PRESSURE SYSTEM NORTHEAST TOWARD OR INTO THE REGION. DISAGREEMENT EXISTS WITH THE MAIN FEATURES...SO WILL USE CONSENSUS POPS AND TEMPERATURES FOR SUNDAY. .AVIATION/12Z TAFS/... WILL KEEP VFR CONDITIONS GOING...WITH MVFR VSBYS DURING EXPECTED BEST TIMES FOR SHOWERS /THUNDERSTORMS LATER THIS MORNING. PCPN CHANCES LOWER THROUGH THE AFTERNOON AND END BY 06Z TUE. SOME GUSTY SOUTHWEST TO WEST WINDS LATE THIS MORNING INTO THE AFTERNOON. .MARINE... WILL KEEP AN EYE ON OBSERVATIONS TO SEE IF EARLIER START TO SMALL CRAFT ADVISORY MAY BEE NEEDED...ESPECIALLY IN TIGHTER GRADIENT ACROSS THE SOUTHERN ZONES. OTHERWISE END TIME OF ADVISORY LOOKS GOOD AS WINDS EASE LATER THIS AFTERNOON AND TURN WEST...WITH THE OFFSHORE FLOW KEEPING HIGHER WAVES TOWARD OPEN WATER THUS REDUCING THE NEED TO EXTEND THE ADVISORY TO ALLOW WAVES TO SUBSIDE. THE OFFSHORE FLOW WILL ALSO KEEP THE HIGHER WAVES OFF THE BEACHES...THUS NO NEED FOR A BEACH HAZARD TODAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LMZ643>646. && ADDED MARINE DISCUSSION. TODAY/TONIGHT AND AVIATION/MARINE...REM TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Jun 2, 4:13 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 413 AM CDT MON JUN 2 2014 WIZ046-047-051-052-056>060-062>072-030915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 413 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING...WITH CHANCES FOR STORMS LINGERING INTO THIS EVENING...AS LOW PRESSURE MOVES FROM MINNESOTA ACROSS LAKE SUPERIOR BRINGING A COLD FRONT ACROSS THE WESTERN GREAT LAKES. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE EXPECTED WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES FOR THUNDERSTORMS WEDNESDAY AND AGAIN ON SATURDAY...WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MOST LIKELY WILL NOT BE NEEDED THIS WEEK...BUT SPOTTERS SHOULD REMAIN AWARE OF THUNDERSTORMS TODAY INTO THIS EVENING. LMZ643>646-030915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 413 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL EARLY THIS EVENING FOR STRONG SOUTH TO SOUTHWEST WINDS BUILDING HIGH WAVES...WITH THE HIGHER WAVES TOWARD OPEN WATER. DENSE FOG IS POSSIBLE OVER LAKE MICHIGAN INTO TONIGHT...AS HUMID AIR FLOWS OVER THE COLD WATERS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING...WITH CHANCES FOR STORMS LINGERING INTO THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES FOR THUNDERSTORMS WEDNESDAY AND AGAIN ON SATURDAY...WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND SUNDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 2, 10:27 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 1027 AM CDT MON JUN 2 2014 WIZ051-052-058>060-064-065-021630- DODGE-FOND DU LAC-JEFFERSON-OZAUKEE-SHEBOYGAN-WASHINGTON-WAUKESHA- 1027 AM CDT MON JUN 2 2014 ...LINE OF SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND GUSTY WINDS... AT 1021 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF PLYMOUTH TO 12 MILES SOUTH OF HARTFORD...MOVING EAST AT 35 MPH. WINDS 40 TO 45 MPH...BRIEF TORRENTIAL HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SLINGER AND KEWASKUM BY 1030 AM CDT... WEST BEND AND ELKHART LAKE BY 1040 AM CDT... PLYMOUTH AND JACKSON BY 1045 AM CDT... NEWBURG AND GERMANTOWN BY 1050 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jun 2, 11:20 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1120 AM CDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM TSTM WND DMG 2 ENE HORICON 43.46N 88.60W
06/02/2014 DODGE WI EMERGENCY MNGR
MANY TREES DOWN ALONG RAASCH HILL ROAD. SIX INCH DIAMETER
BRANCHES HANGING IN POWER LINES.
&&
MRCLocal storm report, Jun 2, 11:30 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 AM CDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 2 ESE HORICON 43.43N 88.60W
06/02/2014 E1.00 INCH DODGE WI EMERGENCY MNGR
ESTIMATED ONE INCH IN 20 MINUTES. MUD FLOWING ACROSS
INTERSECTION OF HWY 33 AND COUNTY ROAD TW DUE TO HEAVY
RAIN AND A PLUGGED CULVERT.
&&
MRCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:03 PM CDT | Areal Flood Advisory | MKX | Dodge, Fond du Lac, Sheboygan | 3 hr |
| Jun 1, 7:09 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Jun 1, 9:07 PM CDT | Areal Flood Advisory | MKX | Columbia, Fond du Lac, Green Lake, Marquette | 3 hr |
| Jun 1, 10:01 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac | 59 min |
| Jun 2, 11:00 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 30 min |
| Jun 2, 11:01 AM CDT | Special Marine Warning | MKX | 59 min | |
| Jun 2, 11:41 AM CDT | Special Marine Warning | MKX | 94 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.